MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER
Catalog Number VA80104
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 04/2026).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon was allegedly burst at 10 atm on second inflation.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one vaccess balloon catheter was returned for evaluation.No other specific anomalies were noted during the visual evaluation.During the functional testing, the balloon was inflated with an in-house presto inflation device, and during the inflation, water was noted to be streaming from the balloon.Upon further examination, a longitudinal rupture was noted on the balloon.All the anomalies observed under microscopic observations.Furthermore, the catheter was able to insert in to the in-house guide wire with slight resistance, then the catheter was further attempted into the in-house sheath, and it was able to insert and retract with slight resistance.No further testing was performed.During the sample analysis, it was confirmed that the leakage in the balloon was caused by the longitudinal rupture that was observed under microscopic observation.The catheter was able to insert and retract both in-house guide wire and in-house sheath without any problems during the functional testing.Therefore, the investigation was confirmed for the reported balloon rupture.However, the investigation was unconfirmed for the reported balloon removal difficulties.A definitive root cause for the reported balloon rupture and balloon removal difficulty could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, d4: (expiration date: 04/2026), g3, h6 (device).H11: h6 (method, result, conclusion).H11: section a: through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon had allegedly ruptured at 10 atm during the second inflation.It was further reported that the device allegedly had an issue removing the balloon but was able to retrieve it.There was no reported patient injury.

Brand Name
VACCESS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18298157
Report Number2020394-2023-01186
Device Sequence Number17912759
Product Code LIT
UDI-Device Identifier00801741121258
UDI-Public(01)00801741121258
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVA80104
Device Lot Number93QH0198
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer02/20/2024
Initial Report FDA Received Date12/09/2023
Supplement Report FDA Received Date02/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown